Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 6, 2021, 3:38 PM EDT for Laurens County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 3:38 PM EDT (19:38 UTC)
- Expired
- Oct 6, 2021, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
256
WWUS82 KFFC 061938
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Wed Oct 6 2021
GAZ097-062015-
Laurens GA-
338 PM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern Laurens
County through 415 PM EDT...
At 337 PM EDT, a strong thunderstorm was over Minter, or 8 miles east
of Dublin, moving west at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Harlow, Rockledge, Brewton and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3246 8266 3246 8267 3245 8269 3243 8270
3241 8270 3240 8271 3236 8296 3253 8300
3265 8288 3259 8267 3252 8267 3251 8266
TIME...MOT...LOC 1937Z 094DEG 24KT 3250 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:18 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 6, 3:18 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 PM EDT Wed Oct 6 2021 .SHORT TERM /Tonight through Thursday Night/... Current synoptic setup shows a closed low over the Mississippi River Valley with deep southwesterly flow aloft over Georgia advecting moisture across the local forecast area. With additional forcing from vort maxes rounding the base of the low, numerous showers and thunderstorms are expected to continue through the short term period. As can be seen on water vapor satellite imagery, a dry slot has been pushing into portions of western and northwestern Georgia. This is allowing for some clearing of cloud cover as the day progresses, which will lead to an increase in instability across these areas. As a result of the increased instability (1000 J/kg to 2000 J/kg of SBCAPE), 20-40 kts of effective bulk shear, and 0-1 SRH around 50-100 m2/s2, strong to severe thunderstorms will be possible across these areas with threats of gusty winds and a brief tornado. This lines up well with the Slight Risk of severe storms from SPC across portions of northern and western Georgia. Heavy rain leading to flash flooding will also continue generally in areas across the watch where 1 to 3 more inches are anticipated through Thursday evening on top of the 3-6 inches of rain that had previously fall on saturated grounds. The main culprits for heavy rain will be any slow moving showers as well as stronger cells producing very efficient rainfall. Also, WPC has the CWA outlooked in a Moderate Risk for excessive rainfall for this afternoon across portions of northern Georgia. Several Flash Flood Warnings have already been issued this afternoon and will continue to be monitored as we move into the evening hours. High temperatures this afternoon should be relatively tempered by the cloud cover and rainfall, reaching the 70s and lower 80s across the forecast area. Overnight temperatures will stay rather warm in the 60s and lower 70s. Although the low is expected to begin to lift on Thursday, southwesterly flow aloft remains in place over the CWA with easterly flow at the surface allowing moisture to continue to advect into the are through the rest of the short term period. Showers and thunderstorms will be likely again on Thursday with periods of heavy rain possible. WPC also has portions of northern Georgia with a Slight Risk for excessive rainfall for Thursday afternoon. Otherwise, temperatures on Thursday should be relatively tempered again due to cloud cover and precipitation with highs forecast to be in the 60s across the mountains, with upper 70s to mid-80s further south. Reaves && .LONG TERM /Friday through Wednesday/... By Friday morning, the upper-level low that has driven our weather pattern for the past several days has situated itself well to our north. We remain in the belly of the associated trough, still entrenched in moisture (PWATs of 1.5-1.8"), so PoPs will stick around in earnest through Saturday morning, tapering off from the west. A stout trough begins to build in from the southeast on Saturday, introducing a northwesterly to northeasterly component to flow aloft, which ushers in a drier continental airmass. This will help keep us mostly clear and dry as we round off the weekend. The Euro shows a further westward push of shield of tropical moisture as the tropical surface trough currently situated off the eastern coast of Florida interacts with a residual frontal boundary early Monday, while the GFS favors a drier column through midweek. The upper-level ridge is forecasted to develop a weakness around this time, and atmospheric moisture remains seasonable, so have slight chance PoPs trickling back in starting Monday afternoon. The wave train aloft continues as a lifting shortwave trough further wedges the weakening ridge out of the southeast, quickly enough that no major impacts should be left in its wake. Daily high and low temperatures are expected to remain above average (as much as 10-12 degrees above climo for lows, specifically) in the extended. 96 && .AVIATION... 18Z Update... MVFR cigs are prevailing across the area and should continue until IFR cigs are expected around 1-3Z. IFR cigs are expected to stay through the overnight hours until Thurs afternoon when improvement to MVFR will be possible. Sct SHRA/TSRA will be possible at all sites through this evening as multiple rounds of precip move through the area. Winds should remain E through the period at 5 to 10 kts during the day with some gusts possible in and around any TSRA. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 66 76 65 77 / 80 80 60 40 Atlanta 66 76 66 77 / 70 80 60 30 Blairsville 62 72 61 72 / 80 80 70 40 Cartersville 66 77 65 77 / 80 80 60 30 Columbus 68 80 67 82 / 70 80 60 30 Gainesville 65 74 65 74 / 80 80 60 40 Macon 68 80 66 82 / 70 70 60 50 Rome 67 78 64 79 / 80 80 60 20 Peachtree City 66 77 65 78 / 70 80 60 30 Vidalia 70 84 70 82 / 50 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Thursday for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...Reaves LONG TERM....96 AVIATION...Reaves
Hazardous weather outlook, Oct 6, 12:23 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1223 PM EDT Wed Oct 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1223 PM EDT Wed Oct 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rounds of showers and isolated thunderstorms, with locally heavy rainfall, will continue through tonight. Locally heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. Isolated strong to severe thunderstorms are possible through tonight, especially across portions of northwest and west central Georgia. The primary threat for the strongest storms that form will be frequent lightning, and strong, gusty winds with the potential for downed trees due to saturated soils. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Continued showers and thunderstorms, with locally heavy rainfall, can be expected across north and central Georgia through Thursday. The main concern will be the potential for additional flooding. Creeks and smaller streams could flood quickly and larger rivers may rise to bankfull or higher through the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 6, 1:27 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 2 ESE CALVIN 33.37N 83.67W
10/06/2021 JASPER GA EMERGENCY MNGR
GAY ROAD IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2100615
RWILLISLocal storm report, Oct 6, 1:37 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 2 ESE CALVIN 33.37N 83.67W
10/05/2021 JASPER GA EMERGENCY MNGR
GAY ROAD IS CLOSED DUE TO FLOODING.
&&
CORRECTED EVENT DATE
EVENT NUMBER FFC2100615
RWILLISLocal storm report, Oct 6, 1:40 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 NE PIEDMONT 33.31N 83.56W
10/06/2021 JASPER GA EMERGENCY MNGR
HIGHWAY 16 EAST IS CLOSED NEAR MURDER CREEK DUE TO
FLOODING.
&&
EVENT NUMBER FFC2100616
RWILLISLocal storm report, Oct 6, 1:56 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD 2 SW BRADLEY 33.03N 83.58W
10/06/2021 JONES GA LAW ENFORCEMENT
GREENE SETTLEMENT ROAD IS FLOODED AND CLOSED.
&&
EVENT NUMBER FFC2100617
RWILLISSpecial weather statement, Oct 6, 2:45 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Wed Oct 6 2021
GAZ086-098-112-113-061915-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
245 PM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Emanuel, northern Toombs, Treutlen and northeastern Montgomery
Counties through 315 PM EDT...
At 245 PM EDT, strong thunderstorms were near Normantown, or near
Lyons, moving northwest at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Lyons, Soperton, Vidalia, Stillmore, Oak Park, Nunez,
Tarrytown, Covena, Norristown, Kibbee, Lexsy, Zaidee, Gillis Springs
and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3235 8225 3235 8224 3227 8223 3218 8236
3236 8264 3251 8255 3254 8222 3240 8221
TIME...MOT...LOC 1845Z 143DEG 21KT 3230 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 6, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Wed Oct 6 2021
GAZ097-062015-
Laurens GA-
338 PM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern Laurens
County through 415 PM EDT...
At 337 PM EDT, a strong thunderstorm was over Minter, or 8 miles east
of Dublin, moving west at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Harlow, Rockledge, Brewton and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3246 8266 3246 8267 3245 8269 3243 8270
3241 8270 3240 8271 3236 8296 3253 8300
3265 8288 3259 8267 3252 8267 3251 8266
TIME...MOT...LOC 1937Z 094DEG 24KT 3250 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:30 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 16 hr |
| Oct 5, 10:37 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 16 hr |
| Oct 5, 10:45 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 16 hr |
| Oct 5, 10:57 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 33 min |
| Oct 5, 11:33 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Oct 6, 12:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 6, 3:27 AM EDT | Special Weather Statement | FFC | Crisp | 63 min |
| Oct 6, 4:20 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston | 55 min |
| Oct 6, 5:00 AM EDT | Flash Flood Warning | FFC | Dooly, Houston | 6 hr |
| Oct 6, 5:30 AM EDT | Special Weather Statement | FFC | Bibb, Houston | 60 min |
| Oct 6, 6:14 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach, Twiggs | 6 hr |
| Oct 6, 7:06 AM EDT | Special Weather Statement | FFC | Bibb, Jones | 54 min |
| Oct 6, 7:55 AM EDT | Special Weather Statement | FFC | Jones | 65 min |
| Oct 6, 8:55 AM EDT | Flash Flood Warning | FFC | Bibb, Jasper, Jones, Twiggs | 9 hr |
| Oct 6, 10:19 AM EDT | Special Weather Statement | FFC | Upson | 56 min |
| Oct 6, 10:22 AM EDT | Special Weather Statement | FFC | Putnam | 53 min |
| Oct 6, 10:31 AM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Monroe, Upson | 6 hr |
| Oct 6, 10:42 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 7 hr |
| Oct 6, 11:42 AM EDT | Special Weather Statement | FFC | Pike | 63 min |
| Oct 6, 12:18 PM EDT | Flash Flood Warning | FFC | Pike, Talbot, Upson | 6 hr |
| Oct 6, 12:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Oct 6, 1:23 PM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Pike, Taylor, Upson | 4 hr |
| Oct 6, 1:30 PM EDT | Flash Flood Warning | FFC | Morgan, Putnam | 5 hr |
| Oct 6, 1:59 PM EDT | River Flood Warning | FFC | Putnam | 5 hr |
| Oct 6, 2:19 PM EDT | Tornado Warning | FFC | Monroe | 26 min |
| Oct 6, 2:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 6, 2:57 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Monroe, Peach | 5 hr |
| Oct 6, 6:13 PM EDT | Flash Flood Warning | FFC | Jasper, Putnam | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.